Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Prescribed Ciproflaxicin 250mg every 12 hours, palpitaions, high BP, off balance, odd heartbeats. Are these Cipro effects ?

Hello, I was prescribed Ciproflaxicin 250mg every 12 hours on Monday to correct some UTI symptoms I was having. I started the medication Monday night. Tuesday I took 1 for each 12 hour period. Wed I took one in the morning. I was having a lot of palpitations but didn't think much of it as I am a anxious person and have them often, but this time, they seem to constantly be there. I checked my BP when I got home since I am obese and have HBP, and my bp unit started beeping like crazy. My heart was beating very odd with a few beeps, pause, very often. I ended up not taking another Cipro that night, the heartbeats seemed to calm down. Today i felt very off-balance and dizzy if i turn my head fast. it seems tonight the same skipped beats are occuring again. I read the side effects of this drug and was scared as the symptoms stated they could be life threatening. Any thoughts? Should I go to the ER tonight to see if I am okay? How long will it take for the cipro to totally leave my body?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
In my opinion ciprofloxacin is a safe medicine but it can have side effects. Most common side effects are nausea, vomiting, abdominal pain but sometimes it can cause dizziness and increased heart rate. I recommend you to get your ECG done. ECG will give the clear picture of the heart rate, abnormal rhythm and missed beats.
You need not worry, the symptoms are not life threatening. The drug will clear from your body in few hours.
If this helps please rate the answer.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor